Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 68, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 4, 2006, 8:30 PM CDT for Gonzales County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2006, 8:30 PM CDT (01:30 UTC)
- Expired
- Jul 4, 2006, 10:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1772 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 050132 FFWEWX TXC177-050330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 830 PM CDT TUE JUL 4 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... GONZALES * UNTIL 1030 PM CDT * AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR GONZALES...MOVING NORTHEAST AT 5 MPH. ADDITIONAL SHOWERS ARE DEVELOPING OVER GONZALES COUNTY. * THE STORMS PRODUCING VERY HEAVY RAIN WILL SPREAD OVER MOST OF GONZALES COUNTY. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2922 9771 2942 9725 2973 9731 2964 9763 $$
1 follow-up statement
000 WGUS74 KEWX 050149 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 848 PM CDT TUE JUL 4 2006 TXC177-050330- GONZALES TX- 848 PM CDT TUE JUL 4 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR GONZALES COUNTY... AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A WEAKENING AREA OF SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN HALF OF GONZALES COUNTY. MOVEMENT WAS SOUTH AT 15 MPH. DOPPLER ESTIMATES RAINFALL RATES BETWEEN A HALF INCH TO AN INCH IN THE HEAVIEST STORMS. LOCATIONS IN THE WARNING INCLUDE PALMETO AND GONZALES. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 2922 9771 2942 9725 2973 9731 2964 9763 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:50 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jul 4, 3:50 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 350 PM CDT TUE JUL 4 2006 .UPDATE... SLIGHT MODIFICATIN TO FLASH FLOOD WATCH EXTENDING SWWD. && .PREV DISCUSSION... (ISSUED 338 PM CDT TUE JUL 4 2006) DISCUSSION... WITH THE UPPER LOW OVER S CENTRAL TX THIS AFTERNOON SEEING SCATTERED CONVECTION CONTINUING TO DEVELOP OVER ALL THE SWRN CWA AT THIS TIME. THE MOST ORGANIZED CONVECTION WAS OVER THE WESTERN HILL COUNTRY PRODUCING A SWD MOVING OUTFLOW BOUNDARY. THE UPPER LOW IS NOT MOVING VERY FAST AND A VERY WARM-MOIST AMS FEEDING INTO S CENTRAL TX...THE CURRENT CONVECTION WILL LIKELY REMAIN ONGOING THRU THE LATE EVENING HOURS AND EVEN OVERNIGHT. THE 18Z NAM WAS INDICATING AN MCS BUILDING WWD OVER THE RIO GRANDE PLAINS WITH SOME FAIRLY SIGNIFICANT QPF AMOUNTS. HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FOR MUCH OF SOUTH CENTRAL TEXAS TONIGHT INCLUDING THE ADJACENT SRN HILL COUNTRY COUNTIES. THE WATCH FOR TONIGHT BASED ON OUTFLOW BOUNDARY INTO THE CWA THIS EVENING WITH CONVECTION BECOMING BETTER ORGANIZED AND CONTINUING IN VICINITY OF THE UPPER LOW OVER THE EASTERN CWA IN THE EARLY MORNING HOURS. UPPER LOW FORECAST TO SLOWLY SEWD BY THE LATE WEEK WITH CONTINUE RAIN CHANCES DIMINISHING BUT REMAINING ABOVE NORMAL INTO THE WEEKEND...THEN SLGT CHANCE AT BEST NEXT WEEK AS THE UPPER RIDGE BUILDS INTO THE AREA. && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT... FAYETTE... FRIO... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KINNEY... LAVACA... LEE... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... WILLIAMSON... WILSON... AND ZAVALA. && 01/03
Hazardous weather outlook, Jul 4, 5:20 AM CDT, 15 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 520 AM CDT TUE JUL 4 2006 TXZ171>173-183>194-202>209-217>225-228-051030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 520 AM CDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW OVER WEST-CENTRAL TEXAS WILL INTERACT WITH TROPICAL MOISTURE TO GENERATE SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS. MOST ACTIVITY WILL BE EAST OF A ROCKSPRINGS TO CARRIZO SPRINGS LINE. LOCALLY HEAVY RAINFALL IS THE THREAT. FLASH FLOODING COULD BECOME A THREAT IF THE UPPER LOW MOVES INTO SOUTH-CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE UPPER LEVEL LOW AND TROPICAL MOISTURE WILL PERSIST OVER CENTRAL TEXAS WEDNESDAY THROUGH FRIDAY RESULTING IN A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS THE THREAT WEDNESDAY INTO THURSDAY AND POSSIBLY INTO FRIDAY. FLASH FLOODING MAY BECOME A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH AT LEAST THURSDAY.
In the hours before
Local storm report, Jul 4, 7:26 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
726 PM CDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 3 N ROUND ROCK 30.56N 97.67W
07/04/2006 WILLIAMSON TX LAW ENFORCEMENT
SOME LOW WATER CROSSING CLOSED.
0710 PM FLASH FLOOD NW NEW BRAUNFELS 29.70N 98.12W
07/04/2006 COMAL TX LAW ENFORCEMENT
EAST COMMON AND RIVER ROADS HAVE WATER COVERING THEM.
&&
PMLocal storm report, Jul 4, 8:07 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
807 PM CDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLOOD NEW BRAUNFELS 29.70N 98.12W
07/04/2006 COMAL TX COUNTY OFFICIAL
NUMEROUS ROADS IN AND AROUND NEW BRAUNFELS ARE CLOSED OR
IN THE PROCESS OF BEING CLOSED.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:10 PM CDT | Flash Flood Warning | EWX | Frio | 2 hr |
| Jul 4, 7:16 PM CDT | Flash Flood Warning | EWX | Comal | 89 min |
| Jul 4, 7:31 PM CDT | Flash Flood Warning | EWX | Caldwell | 119 min |
| Jul 4, 7:43 PM CDT | Flash Flood Warning | EWX | Lavaca | 2 hr |
| Jul 4, 7:47 PM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe | 118 min |
| Jul 4, 8:10 PM CDT | Flash Flood Warning | EWX | Hays | 65 min |
| Jul 4, 8:20 PM CDT | Flash Flood Warning | EWX | Kendall | 55 min |
| Jul 4, 9:12 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Gonzales, Guadalupe, Wilson | 2 hr |
| Jul 4, 10:26 PM CDT | Flash Flood Warning | EWX | Atascosa, DeWitt, Karnes | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.